My latest sleep aid (Sleep3)

I take sleeping pills, but they are not enough. So I try different supplements. I'm trying out a new sleep supplement and so far it seems to help. The product is Sleep3. It's not cheap. But I only take half a pill so I'm not wiped out the next day, and that reduces the cost. Ingredients are very familiar to many of us.

L-Theanine 200 mg
**Nighttime Herbal Blend 50 mg** Chamomile Extract (Matricarla recutita) (flower), Lavender Extract (Lavandula officinalis) (aerial), Lemon Balm Extract (Melissa officinalis) (leaf), Valerian Root Extract (Valeriana officinalis) (root)
Melatonin10 mg

Now. you will notice is says 10mg melatonin. I take half a pill, bringing it down to 5mg. But this is on top of a a different brand of 10mg time release that I'm already taking. So my total melatonin is 15mg. The doctor who get me started on melatonin said tests on the safety of melatonin used doses much higher than I am taking, and there were no problems. But I don't' remember the name of the study.

Comments

Yeah you can take much higher doses without any issue. You build up a tolerance to any dose you take anyway.

Like you I've found valerian and melatonin a great combo. I take 2 5-htp solgar capsules with 1.5 mg piping rock melatonin (half a tablet) and that keeps me asleep.
 
This is both interesting and good timing...

I tried 1.5mg of melatonin last night. I have reflux and read that melatonin can help to close the LES valve.

I also took my usual mag/ threonate, both with dinner.

A hour or so later, I felt very relaxed. I thought this is good. Went to bed around 10pm.

But woke at 3 am with heart pounding, anxiety, short breath and felt drugged.

It 8 am now, seems to be wearing off, but still feel out of it.

I took some melatonin years ago, without this type of reaction. As I remember, it didn’t do much of anything. Is it possible, the mag/ threonate gave it extra “kick” that’s causing the bad reaction? Did you have any similar symptoms upon starting? Thank you.
 
Last edited:
Melatonin can make you feel pretty rough in the morning and if you wake up at night. That can go on for a few weeks before it calms down. Just in case this helps thought I'd mention it.
That’s what I needed to know, thank you! I will reduce the dose and try again.
 
No probs. Lowering the dose might help. But if it doesn't it's probably because melatonin dosing is a little strange. You can keep increasing the dose to mimic your first original dose. The body builds a tolerance you see. But the advise is to stay at the lower dose like 1mg each day and just take that. Or you can just end up increasing the dose forever. But there's not really much point. 300mcg is as good as 3mg basically.
 
As I recall, when I tried it a few years ago, I kept increasing the dose, as it didn’t seem to do anything. At 6 mg a day, I felt jittery and irritated. Since I wasn’t seeing any benefits, I tapered off and stopped. I was also taking amitriptlyne at that time, which was causing its own problems. Off it now.

r you can just end up increasing the dose forever. But there's not really much point. 300mcg is as good as 3mg basically.
Almost like a homeopathic dose...
 

Blog entry information

Author
Andrew
Views
402
Comments
7
Last update

More entries in User Blogs

More entries from Andrew

  • Breakfast
    Amazing how one's appreciation shifts when disabled. I now look at a...
  • My flannel pajama bottoms
    For Christmas I received a pair of flannel pajama bottoms. I've but...
  • It's raining
    It's raining it's pouring but my life’s not boring I keep my head I...
  • driver license
    If I looked as bad as my driver license photo, my doctors would believe...
  • My day so far
    It's always gratifying to accomplish something. What used to seem like...